Talk

Advanced search

TTC on Citalopram?

(10 Posts)
TheHedgeWitch Sun 01-Jun-08 12:15:09

Message withdrawn

Squack Sun 01-Jun-08 15:34:46

Bright Blessings!

No experience of the meds, just wanted to wave hello and wish you luck on TTC

deanychip Sun 01-Jun-08 15:37:57

oooh, i came of mine in order to ttc. was scared BUT not informed about the safety aspect, just felt right to do this.

have you spoken to GP/Pharmacist, i would be inteested in theor opinions as i think i need mine back sad

Thefearlessfreak Sun 01-Jun-08 18:38:06

I'm planning to TTC on 10mg per day...I've tried coming off & couldn't & I'm too old to hang around on the TTC front.

TheHedgeWitch Mon 02-Jun-08 00:33:15

Message withdrawn

Singingintherain Mon 02-Jun-08 16:38:50

I would love to know a little more. I was taking this on the highest strength for many years. I still suffer and really need to take it especially after my 2 MC's. My Doctor was not as helpful as I would have wished. He said that I needed to be emotionally stable before ttc, but I told him that not being pregnant was making me more depressed. It is very difficult.

I have decided not to take it and hope that I get my +++ very soon.

The last time I stopped taking it was when I just did not get my next prescription. I just stopped. When I told the Doctor he was amazed and could not uderstand how I did it. Yes, the side effects were terrible, but I just managed. I hated the dizzy strange sensations in my head and the shakes, but I just kept going. This was a few years ago, but I know I still need them as the depression has never gone away. I am trying not to take them now and focus on the future.

Your Doctor should know everything. He will know you and your situation. He will be able to give you the best advice. Everyone is different and needs medication for many different reasons. He should know what is better for you in your position. I hope you get good advice that helps.

tink08 Tue 03-Jun-08 09:37:17

hi ive been taking citalopram 40mg for about 2 years nowand been ttc for just about one year now , i fell pregnant after 7 months but lost it at 9 weeks . I'm still taking the pills and still ttc . I asked my consultant and they said there was no evidence that the pillswould hinder ttc or affect the baby so to carry on taking it and be happy grin i'd love to know how you get on x

Singingintherain Tue 03-Jun-08 12:36:58

That is really useful information. I am going to see my Consultant very soon and as him to look at my medication. I really need to be back on the Citalopram again, I know it helps. I wonder where else, information about Citalopran and pregnancy can be found. When I spoke to my Doctor he seemed more keen for me to be on medication than pregnant. No person has yet offered me an alternative so I will investigate.

Hope you are stronger soon TheHedgeWitch and good luck tink08

Thank you again.

rachelgreen Wed 16-Jul-08 21:47:48

I know this post is a month old, so don't know if any of you are still looking out for it, but i went to my GP today and was prescribed citaolpram (10mg building up to 20mg after a week). I told her we are TTC (well, we're not using contraception, just need to get round to having sex sometime!) and she said that's fine, she has had plenty of patients on ADs who had IVF or TTC after MC etc. and the priority is for the patient to be happy and that the medication can be looked at once pg is confirmed.

There is a primary care clinical query service (for clinicians) which has been asked this question, they do refer people to a special service, which deals specifically with medication issues in pregnancy, if nothing else, you could maybe give your GP this number so that they can ring the line with patient specific details for you.

this is the link

hope to see you on an ante-natal thread later this year smile

PussinJimmyChoos Wed 16-Jul-08 21:51:01

Hedge - are you me??! Lol!! DS is two and we are now ttc but like you, playing it by ear (waiting for blardy smear results as well first!). I'm on 20mg of Citalopram but what I have been doing is an exercise DVD which has done wonders for my mood so I have cut down to 20mg every two days and then will do it every three days with a view to stopping completely if get pg...was prescribed it for PND btw but do feel much better these days

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now